| Catalog Number |
0010105 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Injury (2348); Disability (2371)
| Date of Event |
10/02/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.Attorney also alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2010) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.Attorney also alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per medical records and plaintiff profile form: (b)(6) 2011 ¿ patient was diagnosed with symptomatic right inguinal hernia thereby underwent open repair with implant of kugel patch mesh.Per operative notes, ¿ hernia sac was dissected free from cord structures and a medium kugel patch mesh was selected and inserted into the inguinal floor and secured with sutures.¿ (b)(6) 2015 - patient was diagnosed with groin pain thereby underwent open repair with removal of mesh.Per operative notes, ¿ the mesh densely adherent to the peritoneum was dissected.Adhesions between omentum and mesh were removed.The mesh was noted to be extending deep and medially, almost upto midline.The mesh was excised completely and sutured.¿.